Riv.Mat.Univ.Parma (6) 4 (2001)


Inequalities for solutions to advection-diffusion problems

dedicated to the memory of Giulio Di Cola

Pages: 1-8
Received: 24 October 2000    Revised: 13 December 2000
Mathematics Subject Classification (2000): 76R99 - 35B05

Work partially funded by ENEA-MURST Programma Ambiente Mediterraneo, Analisi e Valutazioni Modellistiche

Abstract: We consider the dispersion process of a tracer istantaneously released in a semi - enclosed water basin. It is assumed that the space and time distribution of the tracer is solution to an advection - diffusion problem. We derive some inequalities for this distribution, which allow to prove that the residence time of the tracer in the basin has a finite value.

Home Riv.Mat.Univ.Parma